MAUDE Adverse Event Report: ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN PUMP CARTRIDGE

ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN PUMP CARTRIDGE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abdominal Pain (1685); Headache (1880); Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.Each cartridge lot is subjected to a statistical sampling plan and must pass testing for force (occlusion and loss of prime), cracks, and foreign material prior to release for distribution.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas and alleged the patient experienced a blood glucose greater than 250mg/dl, but less than 500mg/dl, with a headache, abdominal pain, and large ketones, associated with an alleged cartridge leak.Reportedly, the patient remained on the pump, and self-treated with insulin via injection.During troubleshooting with customer technical support, it was revealed the bod of the cartridge was cracked, and was leaking insulin into the cartridge compartment.This complaint is being reported based on the allegation that the patient experienced hyperglycemia associated with a leaking cartridge issue.

Brand Name
ANIMAS INSULIN CARTRIDGE
Common Device Name
INSULIN PUMP CARTRIDGE
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8496385
Report Number2531779-2019-02511
Device Sequence Number1019090
Product Code LZG
UDI-Device Identifier10840406100129
UDI-Public10840406100129
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K032257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2019
Initial Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age21 YR
Patient Weight65